MAUDE Adverse Event Report: Alcon Research, LLC - Houston UNITY TOTAL PLUS Posterior Procedure Pack; General surgery tray (kit)

Alcon Research, LLC - Houston UNITY TOTAL PLUS Posterior Procedure Pack; General surgery tray (kit)
Catalog Number 8065000331
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Retinal Tear (2050)
Date of Event 07/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that during a vitrectomy procedure and ophthalmic vitrectomy, probe failed to build the aspiration.The vitreous was attached to the port resulted in traction on the retina and the surgeon had to perform laser treatment to repair the retina.An advisory message was also displayed during the procedure.The procedure was completed on the same day by replacing the product with another one.The current condition of the patient was unknown.Additional information has been requested and none received till date.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).

Brand Name
UNITY TOTAL PLUS Posterior Procedure Pack
Common Device Name
General surgery tray (kit)
Manufacturer (Section D)
Alcon Research, LLC - Houston
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
Alcon Research, LLC - Houston
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50172773
Report Number1644019-2026-04216
Device Sequence Number9880071
Product Code LRO
UDI-Device Identifier00380650003317
UDI-Public(01)00380650003317(17)271231(11)260123(10)17VW8J
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000331
Device Lot Number17VW8J
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/15/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2026
Supplement Report FDA Received Date09/03/2026
Date Device Manufactured01/23/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown